MAUDE Adverse Event Report: RESMED LTD AIRSENSE 10 AUTOSET USA TRI

RESMED LTD AIRSENSE 10 AUTOSET USA TRI
Model Number 37208
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Pneumonia (2011)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Resmed has requested for the device to be returned so that an engineering investigation could be performed.The device has not been returned, therefore resmed is unable to confirm the alleged malfunction at this time.If the device is returned, resmed will supplement this report.Resmed reference #: (b)(4).
 
Event or Problem Description
It was reported to resmed that a patient was found with bloody emesis and distended abdomen while using an airsense 10 autoset device with quattro fx ffm large.Patient was taken to the hospital and underwent exploratory abdominal surgery which reportedly found compressed air in the stomach and bowels.Surgeon determined the patient had aspiration pneumonia.Patient has discontinued cpap therapy.Resmed has not examined device.Patient's wife reported the device went rogue.
 
Additional Manufacturer Narrative
The airsense 10 autoset device was returned to resmed for an investigation.The investigation determined that there was no fault found with the returned device.The device was performing to specifications.A clinical opinion has been supplied based on therapy data, and concluded that there is insufficient evidence to suggest that the patient¿s injury was caused or contributed to by the device or the device¿s ability to effectively deliver therapy.Resmed's risk analysis for the use of this device remains unchanged and acceptable.(b)(4).
 
Event or Problem Description

Brand Name
AIRSENSE 10 AUTOSET USA TRI
Manufacturer (Section D)
RESMED LTD
1 elizabeth macarthur drive.
bella vista
sydney, nsw 2153
AU  2153
MDR Report Key7956435
Report Number3004604967-2018-01483
Device Sequence Number930931
Product Code CBK
UDI-Device Identifier00619498372089
UDI-Public(01)00619498372089(10)1246777
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K140124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number37208
Device Catalogue Number37208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2018
Distributor Facility Aware Date11/18/2018
Device Age16 MO
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer11/18/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight122